Posts Tagged ‘Wellbutrin’

Chasing Cows

Monday, June 1st, 2009

They’ve added Wellbutrin to the SSRI antidepressant I’ve been taking.  Sometimes that’s supposed to kick start things a little, and may offset some of the drowsiness (and by “drowsiness” I mean “complete walking unconsciousness”) the other meds are causing.  Didn’t notice any side effects at all for the first week, which was cause for some celebrating.  My first meds hit me with almost everything on the list.  There were a few key ones that they mention (nausea, drowsiness, constipation, etc.) which I was definitely experiencing (for a number of weeks I was queasy all the time and could fall asleep at random times if I accidentally rested my head for a moment.  …I won’t get into details on that other one, but sufficed to say there were some changes.  Some large, painful changes.).  I ended up searching the internet for other possible side effects, because I couldn’t believe that the plethora of other bizarre things that were happening to me were unrelated.  Yup.  Sure enough there they are – tremors, sweating, yawning, dry mouth, fatigue, insomnia, restlessness, anorgasmia, headache, loss of appetite, increased appetite,… I had literally almost EVERYTHING.  At once.  For weeks.  And we’re not talking “oh, I seem to be sweating a bit more than usual” here.  We’re talking buckets of water streaming down my face for no apparent reason, while my arm jerks around randomly.  I wouldn’t have thought it was possible to have fatigue and insomnia at once, or appetite loss and increase.  I would have been wrong.  They trailed off a little eventually, and a few of them went away (thank goodness) but it was an…interesting time.  I’m willing to try pretty much anything if it kicks this thing.  I will endure whatever I have to in order to do that.  But given the option, I’d rather not, you know, have trouble ravenously stuffing food into my face because I CAN’T STOP YAWNING for the second that it takes to use my desiccated mouth to chew.

So at any rate, you can see why I was celebrating a lack of new side effects with the Wellbutrin.  It’s been about a week now, though, and I’m starting to see some – shall we say – differences in my behaviour.   Like, perhaps, that I need to grow a tail so that I can chase it.  Or that I would like to hunt my own livestock.  With my teeth.  For breakfast.  They call this “restlessness.”  I also have this strange sensation that my jaw muscles are intermittently taking on a life of their own, and I can’t decide if they’re trying unsuccessfully to yawn or just declare sovereignty from the rest of my face.  I also feel the glimmer that there might actually be some positive effect happening, which is more than I’ve had since starting taking meds (which is many months now).  I am hopeful.  That is good.